Alert archive / Florida / Red Flag Warnings in 2006

Red Flag Warning 51, NWS Tallahassee, FL

April 9, 200614 counties in Georgia; 16 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Apr 9, 2006, 3:01 PM EDT for 14 counties in Georgia; 16 counties in Florida. It took effect at Apr 10, 2006, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 9, 2006, 3:01 PM EDT (19:01 UTC)
In effect from
Apr 10, 2006, 12:00 PM EDT
Expired
Apr 10, 2006, 8:16 PM EDT
In force
8 hr
Issued by
NWS Tallahassee, FL
All 30 counties

Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Calhoun County, GA, Clay County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Lee County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.0 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2006-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2006-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
868 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 091901
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
301 PM EDT SUN APR 9 2006

...RED FLAG WARNING IN EFFECT MONDAY AFTERNOON AND EVENING FROM
12 PM EDT (11 AM CDT) UNTIL 9 PM EDT (8 PM CDT) DUE TO LONG
DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT...

.DISCUSSION...HIGH PRESSURE WILL BUILD OVER THE REGION BRINGING A
MUCH DRIER AIRMASS. THIS DRY AIRMASS WILL COMBINE WITH WARM
TEMPERATURES ON MONDAY AFTERNOON TO PRODUCE LONG DURATIONS OF LOW
RELATIVE HUMIDITY ACROSS ALL OF NORTH FLORIDA. 

FLZ007-009>019-026>029-034-101230-
/O.UPG.KTAE.FW.A.0048.060410T1600Z-060411T0100Z/
/O.NEW.KTAE.FW.W.0051.060410T1600Z-060411T0100Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
DIXIE-
201 PM CDT SUN APR 9 2006 /301 PM EDT SUN APR 9 2006/

...RED FLAG WARNING IN EFFECT FROM 12 PM EDT /11 AM CDT/ TO 9 PM
EDT /8 PM CDT/ MONDAY DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY 
BELOW 35 PERCENT...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM EDT /11 AM CDT/ TO 9 PM
EDT /8 PM CDT/ MONDAY FOR ALL OF THE EASTERN FLORIDA PANHANDLE AND
FLORIDA BIG BEND. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

38-GODSEY
5 follow-up statements
000 
WWUS82 KTAE 100650
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
250 AM EDT MON APR 10 2006

...RED FLAG WARNING IN EFFECT TODAY FROM 12 PM EDT (11 AM CDT)
UNTIL 9 PM EDT (8 PM CDT) FOR THE FLORIDA BIG BEND AND EASTERN
PANHANDLE DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35
PERCENT...

...A FIRE WEATHER WATCH IS IN EFFECT TUESDAY AFTERNOON FOR THE
FLORIDA BIG BEND AND EASTERN PANHANDLE DUE TO POSSIBLE LONG
DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT...

.DISCUSSION...HIGH PRESSURE WILL BUILD OVER THE REGION DURING THE
NEXT FEW DAYS...USHERING IN A MUCH DRIER AIRMASS.

FLZ007-009>019-026>029-034-101930-
/O.NEW.KTAE.FW.A.0049.060411T1800Z-060411T2300Z/
/O.CON.KTAE.FW.W.0051.060410T1600Z-060411T0100Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
DIXIE-
150 AM CDT MON APR 10 2006 /250 AM EDT MON APR 10 2006/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON EDT /11 AM CDT/
TODAY TO 9 PM EDT /8 PM CDT/ THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT TUESDAY AFTERNOON. A RED FLAG
WARNING REMAINS IN EFFECT FROM NOON EDT /11 AM CDT/ TODAY TO 9 PM
EDT /8 PM CDT/ THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED TO OCCUR. LOW RELATIVE HUMIDITY WILL ENHANCE THE FIRE
GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS 
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

JAMSKI
000 
WWUS82 KTAE 101903
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
303 PM EDT MON APR 10 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EDT (8 PM CDT)
FOR THE FLORIDA BIG BEND AND EASTERN FLORIDA PANHANDLE DUE TO LONG
DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT...

...A RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM EDT FOR
SOUTHWESTERN GEORGIA DUE TO LONG DURATIONS OF LOW RELATIVE
HUMIDITY BELOW 25 PERCENT...

...A RED FLAG WARNING IS IN EFFECT FROM 2 PM EDT (1 PM CDT) UNTIL
9 PM EDT (8 PM CDT) TUESDAY AFTERNOON AND EVENING FOR ALL OF THE
EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE TO LONG
DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT AND DISPERSION
INDICES ABOVE 75...

.DISCUSSION...A RIDGE OF HIGH PRESSURE WILL REMAIN IN PLACE OVER
THE REGION THROUGH TUESDAY CREATING A VERY DRY AIRMASS. THIS DRY
AIRMASS WILL COMBINE WITH WARM AFTERNOON TEMPERATURES TO CREATE
RED FLAG CONDITIONS FOR THE REMAINDER OF TODAY AND TUESDAY
AFTERNOON. 

FLZ007-009>019-026>029-034-110100-
/O.UPG.KTAE.FW.A.0049.060411T1800Z-060411T2300Z/
/O.NEW.KTAE.FW.W.0052.060411T1800Z-060412T0100Z/
/O.CON.KTAE.FW.W.0051.000000T0000Z-060411T0100Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
DIXIE-
203 PM CDT MON APR 10 2006 /303 PM EDT MON APR 10 2006/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EDT /8 PM CDT/
THIS EVENING FOR ALL OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND 
DUE LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT...
...RED FLAG WARNING IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO 9 PM
EDT /8 PM CDT/ TUESDAY FOR ALL OF THE EASTERN FLORIDA PANHANDLE AND 
FLORIDA BIG BEND DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW
35 PERCENT AND DISPERSION INDICES ABOVE 75...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CONTINUED THE RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM EDT /8 PM CDT/
THIS EVENING. A RED FLAG WARNING HAS BEEN ISSUED FOR TUESDAY
AFTERNOON AND EVENING FROM 2 PM EDT (1 PM CDT) UNTIL 9 PM EDT (8
PM CDT).

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE FIRE
GROWTH POTENTIAL.

$$

GAZ120>126-142>145-155>157-110100-
/O.EXA.KTAE.FW.W.0051.000000T0000Z-060411T0100Z/
QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-LEE-EARLY-MILLER-
BAKER-MITCHELL-SEMINOLE-DECATUR-GRADY-
303 PM EDT MON APR 10 2006

...RED FLAG WARNING IN EFFECT UNTIL 9 PM EDT THIS EVENING FOR SOUTHWEST
GEORGIA DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 25 PERCENT...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 9 PM EDT THIS EVENING FOR
SOUTHWESTERN GEORGIA.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED TO OCCUR. LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL
ENHANCE THE FIRE GROWTH POTENTIAL.

$$

38-GODSEY
000 
WWUS82 KTAE 110016
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
816 PM EDT MON APR 10 2006

...THE RED FLAG WARNING HAS BEEN CANCELED FOR TODAY ACROSS
SOUTHWEST GEORGIA AND THE EASTERN FLORIDA PANHANDLE AND BIG
BEND...

...A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM EDT (1 PM CDT)
UNTIL 9 PM EDT (8 PM CDT) TUESDAY AFTERNOON AND EVENING FOR ALL
OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE TO LONG
DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT AND DISPERSION
INDICES ABOVE 75...

.DISCUSSION...A RIDGE OF HIGH PRESSURE WILL REMAIN IN PLACE OVER
THE REGION THROUGH TUESDAY CREATING A VERY DRY AIRMASS. THIS DRY
AIRMASS WILL COMBINE WITH WARM AFTERNOON TEMPERATURES TO CREATE
RED FLAG CONDITIONS AGAIN ON TUESDAY.

FLZ007-009>019-026>029-034-111130-
/O.CAN.KTAE.FW.W.0051.000000T0000Z-060411T0100Z/
/O.CON.KTAE.FW.W.0052.060411T1800Z-060412T0100Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
DIXIE-
716 PM CDT MON APR 10 2006 /816 PM EDT MON APR 10 2006/

...RED FLAG WARNING IS CANCELLED FOR TODAY...
...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO
9 PM EDT /8 PM CDT/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED
FLAG WARNING FOR TODAY. A RED FLAG WARNING REMAINS IN EFFECT FROM
2 PM EDT /1 PM CDT/ TO 9 PM EDT /8 PM CDT/ TUESDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE ENHANCED FIRE GROWTH POTENTIAL.

$$

GAZ120>126-142>145-155>157-110130-
/O.CAN.KTAE.FW.W.0051.000000T0000Z-060411T0100Z/
QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-LEE-EARLY-MILLER-
BAKER-MITCHELL-SEMINOLE-DECATUR-GRADY-
816 PM EDT MON APR 10 2006

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED
FLAG WARNING. 

$$

WOOL
000 
WWUS82 KTAE 121842
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
242 PM EDT WED APR 12 2006

...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING FOR THE FLORIDA BIG BEND AND PANHANDLE EXCEPT FOR THE 
IMMEDIATE COAST FOR LOW RELATIVE HUMIDITY AND HIGH DISPERSION FOR 
LOW RELATIVE HUMIDITY AND HIGH DISPERSION...

...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 8 PM
EDT /7 PM CDT/ THURSDAY FOR THE FLORIDA BIG BEND AND PANHANDLE EXCEPT 
FOR THE IMMEDIATE COAST FOR LOW RELATIVE HUMIDITY AND HIGH DISPERSION...

.DISCUSSION...A RATHER DRY AIRMASS WILL COMBINE WITH DAYTIME
HEATING AND HIGH DISPERSION VALUES TO PRODUCE RED FLAG CONDITIONS
ACROSS THE FLORIDA BIG BEND AND PANHANDLE WEDNESDAY AND THURSDAY
AFTERNOONS. THESE CONDITIONS ARE NOT EXPECTED AT THE COAST. 

FLZ019-028-029-034-130000-
/O.UPG.KTAE.FW.A.0051.060413T1700Z-060414T0000Z/
/O.NEW.KTAE.FW.W.0054.060413T1700Z-060414T0000Z/
/O.CON.KTAE.FW.W.0053.000000T0000Z-060413T0000Z/
MADISON-TAYLOR-LAFAYETTE-DIXIE-
242 PM EDT WED APR 12 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING FOR THE FLORIDA BIG BEND AND PANHANDLE EXCEPT FOR THE 
IMMEDIATE COAST FOR LOW RELATIVE HUMIDITY AND HIGH DISPERSION...
...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM EDT THURSDAY FOR 
THE FLORIDA BIG BEND AND PANHANDLE EXCEPT FOR THE IMMEDIATE COAST
FOR LOW RELATIVE HUMIDITY AND HIGH DISPERSION EXCEPT FOR THE IMMEDIATE
COAST...

THE RED FLAG WARNING CONTINUES FOR WEDNESDAY AFTERNOON DUE TO
RELATIVE HUMIDITY BELOW 35 PERCENT AND DISPERSION VALUES ABOVE 75.
THIS WARNING DOES NOT INCLUDE THE IMMEDIATE COAST WHERE RELATIVE
HUMIDITY LEVELS WILL BE ABOVE 35 PERCENT.

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 8 PM EDT THURSDAY. THE RELATIVE
HUMIDITY IS FORECAST TO BE BELOW 35 PERCENT FOR 4 OR MORE HOURS AND
DISPERSION VALUES WILL BE ABOVE 75. THIS WARNING DOES NOT INCLUDE THE
IMMEDIATE COAST WHERE RELATIVE HUMIDITY LEVELS WILL BE ABOVE 35 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE RAPID FIRE GROWTH POTENTIAL.

$$

FLZ007-009>018-026-027-130000-
/O.NEW.KTAE.FW.W.0054.060413T1700Z-060414T0000Z/
/O.EXA.KTAE.FW.W.0053.000000T0000Z-060413T0000Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-
GADSDEN-LEON-JEFFERSON-LIBERTY-WAKULLA-
142 PM CDT WED APR 12 2006 /242 PM EDT WED APR 12 2006/

...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING FOR THE FLORIDA BIG BEND AND PANHANDLE EXCEPT FOR THE 
IMMEDIATE COAST FOR LOW RELATIVE HUMIDITY AND HIGH DISPERSION FOR 
LOW RELATIVE HUMIDITY AND HIGH DISPERSION...
...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 8 PM
EDT /7 PM CDT/ THURSDAY FOR THE FLORIDA BIG BEND AND PANHANDLE EXCEPT 
FOR THE IMMEDIATE COAST FOR LOW RELATIVE HUMIDITY AND HIGH DISPERSION...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING DUE TO RELATIVE HUMIDITY BELOW 35 PERCENT AND DISPERSION
VALUES ABOVE 75. THIS WARNING DOES NOT INCLUDE THE IMMEDIATE
COAST WHERE RELATIVE HUMIDITY LEVELS WILL BE ABOVE 35 PERCENT.

A RED FLAG WARNING HAS ALSO BEEN ISSUED FROM 1 PM EDT /12 PM CDT/
TO 8 PM EDT /7 PM CDT/ THURSDAY FOR RELATIVE HUMIDITY BELOW 35
PERCENT FOR 3 TO 5 HOURS AND DISPERSION VALUES ABOVE 75. THIS
WARNING DOES NOT INCLUDE THE IMMEDIATE COAST WHERE RELATIVE
HUMIDITY LEVELS WILL BE ABOVE 35 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE RAPID FIRE
GROWTH POTENTIAL.

$$

FOURNIER
000 
WWUS82 KTAE 121851 CCA
RFWTAE

RED FLAG WARNING...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
242 PM EDT WED APR 12 2006

...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING FOR THE FLORIDA BIG BEND AND PANHANDLE EXCEPT FOR THE 
IMMEDIATE COAST FOR LOW RELATIVE HUMIDITY AND HIGH DISPERSION...

...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 8 PM EDT 
/7 PM CDT/ THURSDAY FOR THE FLORIDA BIG BEND AND PANHANDLE EXCEPT 
FOR THE IMMEDIATE COAST FOR LOW RELATIVE HUMIDITY AND HIGH 
DISPERSION...

.DISCUSSION...A RATHER DRY AIRMASS WILL COMBINE WITH DAYTIME
HEATING AND HIGH DISPERSION VALUES TO PRODUCE RED FLAG CONDITIONS
ACROSS THE FLORIDA BIG BEND AND PANHANDLE WEDNESDAY AND THURSDAY
AFTERNOONS. THESE CONDITIONS ARE NOT EXPECTED AT THE COAST. 

FLZ019-028-029-034-130000-
/O.UPG.KTAE.FW.A.0051.060413T1700Z-060414T0000Z/
/O.NEW.KTAE.FW.W.0054.060413T1700Z-060414T0000Z/
/O.CON.KTAE.FW.W.0053.000000T0000Z-060413T0000Z/
MADISON-TAYLOR-LAFAYETTE-DIXIE-
242 PM EDT WED APR 12 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING FOR THE FLORIDA BIG BEND AND PANHANDLE EXCEPT FOR THE 
IMMEDIATE COAST FOR LOW RELATIVE HUMIDITY AND HIGH DISPERSION...
...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM EDT THURSDAY FOR 
THE FLORIDA BIG BEND AND PANHANDLE EXCEPT FOR THE IMMEDIATE COAST 
FOR LOW RELATIVE HUMIDITY AND HIGH DISPERSION...

THE RED FLAG WARNING CONTINUES FOR WEDNESDAY AFTERNOON DUE TO
RELATIVE HUMIDITY BELOW 35 PERCENT AND DISPERSION VALUES ABOVE 75.
THIS WARNING DOES NOT INCLUDE THE IMMEDIATE COAST WHERE RELATIVE
HUMIDITY LEVELS WILL BE ABOVE 35 PERCENT.

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG 
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 8 PM EDT THURSDAY. THE 
RELATIVE HUMIDITY IS FORECAST TO BE BELOW 35 PERCENT FOR 4 OR MORE 
HOURS AND DISPERSION VALUES WILL BE ABOVE 75. THIS WARNING DOES NOT 
INCLUDE THE IMMEDIATE COAST WHERE RELATIVE HUMIDITY LEVELS WILL BE 
ABOVE 35 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE RAPID FIRE GROWTH POTENTIAL.

$$

FLZ007-009>018-026-027-130000-
/O.NEW.KTAE.FW.W.0054.060413T1700Z-060414T0000Z/
/O.EXA.KTAE.FW.W.0053.000000T0000Z-060413T0000Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-
GADSDEN-LEON-JEFFERSON-LIBERTY-WAKULLA-
142 PM CDT WED APR 12 2006 /242 PM EDT WED APR 12 2006/

...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING FOR THE FLORIDA BIG BEND AND PANHANDLE EXCEPT FOR THE 
IMMEDIATE COAST FOR LOW RELATIVE HUMIDITY AND HIGH DISPERSION...
...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 8 PM EDT 
/7 PM CDT/ THURSDAY FOR THE FLORIDA BIG BEND AND PANHANDLE EXCEPT 
FOR THE IMMEDIATE COAST FOR LOW RELATIVE HUMIDITY AND HIGH 
DISPERSION...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING DUE TO RELATIVE HUMIDITY BELOW 35 PERCENT AND DISPERSION
VALUES ABOVE 75. THIS WARNING DOES NOT INCLUDE THE IMMEDIATE
COAST WHERE RELATIVE HUMIDITY LEVELS WILL BE ABOVE 35 PERCENT.

A RED FLAG WARNING HAS ALSO BEEN ISSUED FROM 1 PM EDT /12 PM CDT/
TO 8 PM EDT /7 PM CDT/ THURSDAY FOR RELATIVE HUMIDITY BELOW 35
PERCENT FOR 3 TO 5 HOURS AND DISPERSION VALUES ABOVE 75. THIS
WARNING DOES NOT INCLUDE THE IMMEDIATE COAST WHERE RELATIVE
HUMIDITY LEVELS WILL BE ABOVE 35 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE RAPID FIRE
GROWTH POTENTIAL.

$$

FOURNIER

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Apr 9, 10:40 AM EDT, 4 hours 21 minutes earlier.

Area forecast discussion, Apr 9, 10:40 AM EDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1040 AM EDT SUN APR 9 2006

.DISCUSSION...
THIS WAS SUPPOSED TO BE AN EASY FORECAST...BUT AN UNEXPECTED SC DECK
HAS MOVED OVER MUCH OF OUR AREA FROM THE NORTHEAST. THESE CLOUDS ARE
TRAPPED BELOW A STRONG FRONTAL INVERSION AT 950 MB. THE NUMERICAL
GUIDANCE (EVEN THE GUIDANCE BEGINNING TO COME IN FROM THE 12 UTC
RUNS) DID NOT PICK UP ON THIS...SO WE WILL HAVE TO DO THINGS THE OLD
FASHION WAY. WE UPDATED THE MORNING FORECAST PACKAGE TO KEEP THE
CLOUDS IN MUCH OF THE DAY...THOUGH THERE COULD BE SOME BREAKS HERE
AND THERE. WE LOWERED THE HIGH TEMPERATURES TO THE UPPER 60S AND
LOWER 70...WHICH FALLS IN BETWEEN THE WARM GUIDANCE (MID TO UPPER
70S) AND THE WORST CASE SCENARIO (LOW TO MID 60S WITH OVERCAST SKIES
AND WEAK COLD AIR ADVECTION). AS FORECAST BY THE GUIDANCE
YESTERDAY...THERE IS A SURFACE DEWPOINT RIDGE PROPAGATING WESTWARD
ACROSS OUR AREA. THESE FACTORS SHOULD COMBINE TO PREVENT US FROM
REACHING RED FLAG CONDITIONS...SO WE WILL DROP THIS WARNING SHORTLY.
WINDS AND SEAS ARE AT EXERCISE CAUTION LEVELS THIS MORNING...AND
WILL REMAIN SO THROUGHOUT THE DAY.

&&

.AVIATION...
LOW STRATUS CONTINUING THIS MORNING TO MOVE WEST SOUTHWEST ACROSS
THE REGION UNDERNEATH THE LARGE STABLE INVERSION LOCATED AROUND 950
MB (1750 FT). THESE CLOUDS ARE EXPECTED TO PERSIST THROUGH MUCH OF
THE DAY AND CREATE BKN-OVC MVFR CIGS AT ALL TERMS. MAY START TO SEE
THE CLOUDS SCATTER OUT LATER THIS AFTERNOON...ESPECIALLY AT OUR
WESTERN TERMINALS. BY EVENING...VFR CONDITIONS SHOULD RETURN.

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...FIRE WEATHER WATCH FOR MONDAY AFTERNOON.

&&

AVIATION...GODSEY
REST OF DISCUSSION...FOURNIER
Hazardous weather outlook, Apr 9, 4:42 AM EDT, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
442 AM EDT SUN APR 9 2006

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-100900-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA...
ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO...
CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD...
CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON...
DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA...
ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA...
GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA...
MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON...
OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY...
PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS...
STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON...
VALDOSTA AND VERNON
442 AM EDT SUN APR 9 2006

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED. HIGH PRESSURE WILL BUILD INTO THE
AREA FROM THE NORTH...USHERING IN DRIER AIR AND SLIGHTLY COOLER
TEMPERATURES. MOSTLY SUNNY SKIES ARE EXPECTED THROUGHOUT THE DAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
HIGH PRESSURE WILL MOVE EAST OF THE REGION...BUT WILL REMAIN THE
DOMINANT FEATURE THROUGHOUT THE WEEK. WHILE MONDAYS TEMPERATURES
WILL BE SLIGHTLY BELOW NORMAL...BY WEDNESDAY THEY WILL BEGIN TO WARM
AND WILL BE SLIGHTLY ABOVE NORMAL BY THE END OF THE WEEK.

.SPOTTER CALL TO ACTION STATEMENT...
NO HAZARDOUS WEATHER IS EXPECTED TODAY...AND SPOTTER ACTIVATION WILL
NOT BE REQUIRED.

.RIP CURRENTS...
THERE IS A LOW RISK OF RIP CURRENTS ALONG FLORIDA PANHANDLE AND BIG
BEND BEACHES TODAY. A RIP CURRENT IS A STRONG NARROW CURRENT OF WATER
FLOWING FROM THE BEACH THROUGH THE SURF ZONE. IT CAN RAPIDLY CARRY A
SWIMMER INTO DEEPER WATER.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

23-MCNATT

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 5:02 AM EDTFire Weather WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more10 hr
Apr 9, 5:02 AM EDTRed Flag WarningTAECalhoun, Gadsden, Holmes, Jackson, Jefferson, Lafayette and 6 more6 hr

Nearby

Red Flag Warnings in Florida, 2006Red Flag Warnings in Georgia, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.